Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 139, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 29, 2005, 1:38 PM CDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2005, 1:38 PM CDT (18:38 UTC)
- Expired
- Sep 30, 2005, 11:30 AM CDT
- In force
- 22 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
The radar
The San Juan radar (TJUA), 70 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 291843
FFWSJU
PRC001-011-013-017-039-054-073-081-083-091-099-111-113-131-141-
300030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
238 PM AST THU SEP 29 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CIALES
MANATI
FLORIDA
BARCELONETA
JAYUYA
ADJUNTAS
MOCA
SAN SEBASTIAN
UTUADO
ANASCO
LAS MARIAS
LARES
PENUELAS
PONCE
ARECIBO
* UNTIL 830 PM AST
* AT 235 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UTUADO...
SAN SEBASTIAN...MOCA...LARES...JAYUYA AND FLORIDA.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ANY
ROADS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS
ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
RESIDENTS SHOULD BE ALERT FOR WEAKNESS IN HILLSIDES AS MUDSLIDES ARE
A DEFINITE RISK. A MUDSLIDE HAS ALREADY BEEN REPORTED ON HIGHWAY 111
IN UTUADO.
SPOTTERS HAVE ALSO REPORTED THAT RIO GRANDE DE ARECIBO IS ABOUT TO
RISE OVER ITS BANKS IN UTUADO. ADDITIONALLY...THE RAINFALL MAY END
IN SEVERAL HOURS BUT RIVERS WILL CONTINUE TO RISE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.
LAT...LON 1817 6679 1825 6704 1838 6710 1828 6679
1838 6652 1815 6654 1812 6657 1796 6657
1796 6665
$$
SNELL1 follow-up statement
000
WGCA72 TJSJ 292220
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
609 PM AST THU SEP 29 2005
PRC001-011-013-017-039-054-073-081-083-091-099-111-113-131-141-
292219-
CIALES-MANATI-FLORIDA-BARCELONETA-JAYUYA-ADJUNTAS-MOCA-SAN
SEBASTIAN-UTUADO-ANASCO-LAS MARIAS-LARES-PENUELAS-PONCE-ARECIBO-
609 PM AST THU SEP 29 2005
...THE FLASH FLOOD WARNING IS CANCELLED...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CIALES...MANATI...FLORIDA...BARCELONETA...JAYUYA...ADJUNTAS...
MOCA...SAN SEBASTIAN...UTUADO...ANASCO...LAS MARIAS...LARES...
PENUELAS...PONCE AND ARECIBO
AT 607 PM AST...DOPPLER WEATHER RADAR INDICATED THAT THE HEAVY
RAINFALL OVER THE WARNED AREA HAS ENDED...AND NO ADDITIONAL HEAVY
RAINFALL IS EXPECTED. ADDITIONALLY...MOST OF THE USGS RIVER GAUGES
ACROSS THESE AREAS INDICATED THAT THE RIVER LEVELS CONTINUE TO
DECLINE AND ARE BELOW FLOOD STAGE. THEREFORE THE FLASH FLOOD WARNING
HAS BEEN CANCELLED. RESIDENTS AND MOTORISTS ACROSS THESE AREAS
SHOULD HOWEVER EXERCISE CAUTION ALONG RIVERS AND STREAMS DURING THE
NEXT HOUR OR SO UNTIL THEY RETURN TO NORMAL LEVELS...AND BE ALERT TO
PONDING OF WATER ON ROADWAYS.
LAT...LON 1820 6679 1828 6701 1828 6718 1836 6704
1828 6671 1836 6654 1849 6654 1817 6652
1812 6657 1796 6657 1796 6657
$$
RAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 3:07 AM CDT, 10 hours 31 minutes earlier.
Area forecast discussion, Sep 29, 3:07 AM CDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 407 AM AST THU SEP 29 2005 .DISCUSSION...NOT MUCH WEATHER OCCUR OVER PUERTO RICO OVERNIGHT THEREFORE MOST OF THE RIVER THAT WERE OVER FLOODING STAGE HAVE CONTINUE TO DECREASE AND ALL FLOOD WATCHES AND WARNINGS HAVE BEEN CANCELLED. MOST OF THE SHOWERS HAVE REMAIN OVER WATER WITH FEW SHOWERS AND THUNDERSTORMS AFFECTING THE USVI. THESE SHOWERS ARE EXPECTED TO DECREASE ON COVERAGE AT AROUND SUNRISE. THE UPPER TROUGH WILL CONTINUE TO PERSIST TO OUR EAST...PRODUCING MILD DIFFLUENCE ALOFT...AND GOOD LOW TO MID LEVEL MOISTURE WILL AGAIN YIELD DEEP DIURNALLY INDUCED CONVECTION ACROSS PUERTO RICO DURING THE AFTERNOON HOURS...AT FIRST ALONG LA CORDILLERA CENTRAL AND ONCE AGAIN SPREADING SLOWLY TO THE WEST AND NORTHERN COAST OF PUERTO RICO. && .SYNOPSIS...STRONG HIGH PRESSURE REMAINS ACROSS THE FAR NORTHEAST ATLANTIC...AND IS HELPING TO MAINTAIN A LIGHT TRADE WIND FLOW ACROSS MUCH OF THE LOCAL AREA. THIS GENERAL PATTERN IS EXPECTED TO PREVAIL THROUGH THE UPCOMING WEEKEND. A WEAK TROPICAL WAVE ALONG 55 WEST THIS MORNING IS FORECAST TO MOVE WESTWARD AND MOVE SLOWLY ACROSS THE LOCAL AREA FRIDAY NIGHT THROUGH SUNDAY MORNING. && .MARINE...MODERATE LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO SLOWLY SUBSIDE ACROSS THE REGIONAL WATERS THROUGH THE AFTERNOON. THERE IS A SMALL CRAFT ADVISORY FOR THE ATLANTIC OFF SHORE WATERS DUE TO LARGE SWELLS. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 78 88 78 / 50 50 60 50 STT 88 79 88 79 / 50 50 70 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...SCA AMZ710. VI...NONE. && 10
Hazardous weather outlook, Sep 29, 5:45 AM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 645 AM AST THU SEP 29 2005 PRZ001>013-AMZ710>750-301030- 645 AM AST THU SEP 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH EXTENDS FROM THE CENTRAL ATLANTIC...SOUTHWESTWARD INTO THE NORTHEAST CARIBBEAN. THIS FEATURE IN COMBINATION WITH STRONG UPPER LEVEL WINDS AND ABUNDANT TROPICAL LOW LEVEL MOISTURE WILL RESULT IN PERIODS OF ACTIVE WEATHER...ESPECIALLY ACROSS PORTIONS OF PUERTO RICO IN THE AFTERNOON. HEAVY RAINFALL WILL LEAD TO AREAS OF URBAN AND STREAM FLOODING...AND SOME AREAS MAY SEE MORE SIGNIFICANT FLOODING BY THE LATE AFTERNOON AND EVENING. LARGE LONG PERIOD NORTH NORTHEAST SWELLS WILL BEGIN TO SUBSIDE TODAY. HOWEVER...A SMALL CRAFT ADVISORY IS STILL IN EFFECT FOR THE LOCAL OFF SHORE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF A LINGERING UPPER LEVEL TROUGH AND AVAILABLE LOW LEVEL MOISTURE WILL RESULT IN PERIODS OF ACTIVE WEATHER...ESPECIALLY ACROSS PORTIONS OF PUERTO RICO IN THE AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VIZ001-002-AMZ710>730-301030- 645 AM AST THU SEP 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH EXTENDS FROM THE CENTRAL ATLANTIC...SOUTHWESTWARD INTO THE NORTHEAST CARIBBEAN. THIS WILL COMBINE WITH STRONG UPPER LEVEL WINDS AND ABUNDANT TROPICAL LOW LEVEL MOISTURE FOR PERIODS OF ACTIVE WEATHER...MAINLY IN THE AFTERNOON. HEAVY RAINFALL MAY LEAD TO URBAN AND GUT TYPE FLOODING. LARGE LONG PERIOD NORTH NORTHEAST SWELLS WILL BEGIN TO SUBSIDE TODAY. HOWEVER...A SMALL CRAFT ADVISORY IS STILL IN EFFECT FOR THE LOCAL OFF SHORE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF A LINGERING UPPER LEVEL TROUGH AND AVAILABLE LOW LEVEL MOISTURE WILL RESULT IN PERIODS OF ACTIVE WEATHER...ESPECIALLY ACROSS PORTIONS OF THE LOCAL ISLANDS IN THE AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. 41
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.